MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G30946
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Pma/510(k) number: k130293.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a tibial angiogram via pedal access, involving a patient of unknown age and gender, an advance 18 lp low profile balloon catheter would not inflate upon the first attempt at inflation, using an unknown inflation device.The physician reportedly noted that the balloon appeared to have a hole in it.A competitor's device was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Investigation - evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), and quality control procedures and a visual inspection, functional test, and dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned device showed the balloon material wrinkled, with biomatter present, indicative of the device having been used and partially inflated.Functional testing of the device identified a pinhole near the proximal balloon bond.No other damage was noted.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed two related nonconforming events which could contribute to this failure mode.The non-conforming units were identified and scrapped.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the drawings and quality control procedures were conducted, and no gaps were discovered.The device is packaged with instructions for use, which include warnings against exceeding the rated burst pressure and to use an inflation device equipped with a pressure gauge to monitor the inflation pressures.Based on the information provided and the examination of the returned product, investigation has concluded that this event could not be traced to the device but could be attributed to the patient¿s reportedly angulated, calcified, and tortuous anatomy.Measures are being conducted to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 08oct2019.As reported, the device was used through a 6fr cook sheath.The balloon was purged of air prior to insertion into the patient, and was incompletely inflated at 8 atmospheres.The patient reportedly had angulation, vessel tortuosity, and approximately 70 percent vessel calcification relative to the procedure.No further information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8951393
Report Number1820334-2019-02162
Device Sequence Number11380595
Product Code LIT
UDI-Device Identifier10827002309460
UDI-Public(01)10827002309460(17)220625(10)9834032
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2022
Device Model NumberG30946
Device Catalogue NumberPTA4-18-150-3-20
Device Lot Number9834032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1